Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2017, 4:44 PM MDT for Garden County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 4:44 PM MDT (22:44 UTC)
- Expired
- Jun 27, 2017, 5:14 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted.
140
WUUS53 KLBF 272244
SVRLBF
NEC069-272330-
/O.NEW.KLBF.SV.W.0049.170627T2244Z-170627T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
444 PM MDT TUE JUN 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Garden County in the Panhandle of Nebraska...
* Until 530 PM MDT
* At 444 PM MDT, a severe thunderstorm was located over Lisco, or 15
miles west of Oshkosh, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oshkosh, Lewellen, Lisco, Rackett, Dogtown Flats, Bluewater
Battlefield State Historical Park and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4164 10264 4167 10215 4131 10214 4133 10261
4139 10261 4140 10264
TIME...MOT...LOC 2244Z 273DEG 29KT 4149 10263
HAIL...1.25IN
WIND...60MPH
$$
JWS2 follow-up statements
668
WWUS53 KLBF 272258
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
458 PM MDT TUE JUN 27 2017
NEC069-272330-
/O.CON.KLBF.SV.W.0049.000000T0000Z-170627T2330Z/
Garden NE-
458 PM MDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHWESTERN GARDEN COUNTY...
At 457 PM MDT, a severe thunderstorm was located near Lisco, or 11
miles northwest of Oshkosh, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oshkosh, Lewellen, Lisco, Rackett, Dogtown Flats, Bluewater
Battlefield State Historical Park and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4164 10264 4167 10215 4131 10214 4133 10261
4139 10261 4140 10264
TIME...MOT...LOC 2257Z 281DEG 21KT 4147 10254
HAIL...1.00IN
WIND...60MPH
$$
JWS082
WWUS53 KLBF 272314
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
514 PM MDT TUE JUN 27 2017
NEC069-272324-
/O.CAN.KLBF.SV.W.0049.000000T0000Z-170627T2330Z/
Garden NE-
514 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARDEN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4164 10264 4167 10215 4131 10214 4133 10261
4139 10261 4140 10264
TIME...MOT...LOC 2313Z 273DEG 29KT 4146 10235
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 330 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. It is possible this is related to backing low level winds early this evening or slower initiation and evolution. The storm mode follows the SPC forecast with very large hail along and west of highway 83 and wind damage along and east of highway 83. The 850 mb HRRR winds surge from the west as the model depicted QLCS moves through Custer County. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development across Ncntl Neb. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. Wednesday is a dry forecast. H700mb temperatures fall slowly throughout the day wind northwest winds. A blend of guidance plus bias correction suggested lows in the 50s and 60s tonight with highs in the 80s Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 330 PM CDT Tue Jun 27 2017 Another fairly deep upper level low moves through Srn Canada Wednesday night and Thursday. The model consensus suggests thunderstorms form Wednesday night and last throughout the day Thursday. Temperatures at h700mb remain cool limiting instability. The NAM and GFS indicate less than 1000 j/kg of elevated CAPE at night. There is a chance daytime heating could produce sufficient instability Thursday afternoon across Srn Neb, generally along and south of Interstate 80. SPC was generous with the SWODY3 outlook covering nearly all of the forecast area with 5 percent severe weather potential. This is likely the result of uncertainty of the position of a frontal boundary left by the storm activity tonight. An opportunity for severe weather develops Sunday and Sunday night. 500mb winds pick up to 35 to 45 kts and the GFS indicates reasonable MLCAPE, 2500 j/kg. The flow aloft is northwest and the cap is weak...10-12C. The ECM is in agreement with the GFS. The ECM indicates sfc based CAPE near 3000 j/kg, K indices in the 30s and Total Totals in the mid to upper 50s. Both models produce substantial QPF. All other thunderstorm chances are isolated and no significant heat wave conditions are shown by the models. A hot-prod develops Sunday across Swrn Neb and H700mb temperatures spike to around 12C. This could easily produce highs in the lower 90s. The forecast is for upper 70s to upper 80s Thursday through Tuesday with the cooler temperatures Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development this evening. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. VFR is expected from 09z onward Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 27, 1:40 PM MDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 240 PM CDT Tue Jun 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 240 PM CDT Tue Jun 27 2017 /140 PM MDT Tue Jun 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely after 4pm MDT/5pm CDT this afternoon in the Panhandle. Storms will have a large hail threat early on, with hail larger than 2 inches in diameter possible. The storms will move east and form a line into the evening, at this time, damaging wind will become the primary threat. Throughout the event, there is a chance for tornadoes though the envoronment is NOT favorable for long-track significant tornadoes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday night through Sunday. There is a slight risk for severe thunderstorms Thursday and Thursday night mainly along and east of a line from Eustis to Anselmo, and south of Oneill. Strong or briefly severe thunderstorms are also possible Sunday and Sunday evening. Otherwise, the threat for strong or severe weather is uncertain in the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed along and north of Interstate 80 after 4pm MDT/5pm CDT. Be vigilant for updates in spotter activation status this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 4:11 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
411 PM MDT TUE JUN 27 2017
NEZ022-272245-
Garden NE-
411 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 445
PM MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Crescent Lake National Wildlife Refuge, or 20
miles northwest of Oshkosh, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Mumper,
Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake and
Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4184 10221 4153 10215 4150 10264 4174 10264
4175 10266
TIME...MOT...LOC 2210Z 256DEG 26KT 4165 10257
JWSSpecial weather statement, Jun 27, 4:14 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
414 PM MDT TUE JUN 27 2017
NEZ004-094-272300-
Sheridan NE-Western Cherry NE-
414 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Irwin,
Intersection of Highway 20 and Irwin Road, Intersection of Highway 87
and Antelope Road, Walgren Lake State Recreation Area, Shell Lake
State Wildlife Management Area, Bayonne and Intersection of Highway
27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 77 and 121.
Highway 250 between mile markers 39 and 48.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4277 10186 4249 10271 4258 10278 4268 10277
4300 10204 4300 10202
TIME...MOT...LOC 2214Z 242DEG 41KT 4261 10269
PowerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:11 PM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jun 27, 4:14 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 27, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 27, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 40 min |
| Jun 27, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 48 min |
| Jun 27, 5:50 PM MDT | Special Weather Statement | LBF | Cherry | 55 min |
| Jun 27, 5:52 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.